Prostap Injection giving me anxiety

I had my first Prostap injection three days ago. so far i have had a mild niggly headache each day, and have a sweaty face constantly but other than that my skin is starting to clear up, i have had the most pain free period ever, ive got a bit more energy than ive had in the past two years and my mood swings have gone.....however i am freaking out and giving myself panic attacks because the doc told me it will take 15 days for it to gradually get into my system and i am worried that horrific things are gonna happen when the hormones are properly shut down :( i have read some ppls experiences of menopausal symptoms and they sound horrific. i am not having any hrt unless things are horrific and i have no choice. i guess i am looking for ppl to put my mind at rest and tell me that it isnt as bad as it is made out to be, i am on rescue remedy at the min because i havr worked myself up that much xx

4 Replies

  • Hi Amy

    I don't think anybody can tell you definitively that it's not going to be as bad as you think it might be. For me personally it was wonderful - yes, I had the menopausal side effects and they weren't much fun but once I realised that they weren't going to kill me and that when I reach the natural menopause pretty much the same thing is going to happen anyway, I just got on with it. But there is another lady on this site who in many ways appears to have been separated at birth from me as far as our endo experiences have gone and she had a dreadful time and wouldn't touch the stuff again with a ten foot barge pole.

    You kind of have to get into a certain mindset with endo and all of its associated rubbish - if you go into everything expecting the worst, then that is very probably what you're going to get. But I think your head is going to cope just fine - if you're pain free three days after your first injection it definitely shows a positive mental attitude, because as your doctor said it usually takes a few weeks for things to start working for the better...

    This is just one thread I found (Prostap is to all intents and purposes the same as Decapeptyl) - have a read

    Good luck. And try to stop panicking; whatever happens, panicking isn't going to change things and will just waste your energy! :)

    C xxx

  • Hi Chrissy, thanks for your reply. That link was really good, thank you. It was nice to read positive experiences of prostap and it has settled me a wee bit.

    its my fourth day now and i woke up at 7.30am this morning for the first time in years feeling refreshed and wide awake, it was a really nice feeling :). I have had a permanent red mark on my cheek for two years that gets spots and today it has completely disappeared, i can't believe it! I haven't felt agitated or down or weepy about things since i had the injection and i feel calm and indifferent about things. So still so far all is good. I just have this niggling headache which in the grand scheme of things is nothing!

    i am just scared that once the hormones are completely gone from my body i will be overcome with rage - this is the thought that is causing me anxiety, i just need to be six weeks down the line for my fear to settle. As i am writing this my feelings are all becoming clear to me - i have a fear that prostap is gonna turn me into a mad woman! I am naturally a kind and gentle person, i do crystal healing and Reiki healing and always do my best to think positively and try to live by the law of attraction to the best of my ability but this fear has got me and i think its because this threat of rage will turn me into someone that i am not. I am not sure if this makes any sense xx

  • It makes complete sense :)

    On the occasions when I found myself bursting into tears for no reason or getting irrationally angry, I wouldn't stress about it or analyse it, I'd just tell myself out loud "It's not you, it's the drug". Yes, it is horrible, but on the other hand you're presumably taking it because you're in pain and if it does its job it will be taking that pain away for a while. It's easy to overlook the positives when you're yelling at inanimate objects just for being, though...

    If you can hang on to some perspective and a sense of humour, you'll be fine. And once you stop taking it you'll soon be back to you.

    C xxx

  • Hey,

    I was on zoladex for six months and even though I had some

    horrific side effects, it was still the best thing ever for me.

    Some days were the worst of my life, but also gave me some of the best days and relief in years.

    I feel really proud of myself for getting through it and it's made me stronger and embrace life far more.

    I did tons of research on the drugs and the people who seemed to struggle seemed to be those who werent prepared for the side effects. If you know you may have some bad times and thats part of the course you will more likely except it and move forward on the positives like your skin has cleared and your energy. Really enjoy those good moments, the bad ones pass.

    I found taking vitamins helped me a lot with balancing mood and preventing side effects. Make sure you come on this site as much as you need to and you will be fine.

    Dont panic, everyone has different experiences and it maybe exactly what your body needs. Your dr is being honest with you and having a dr you can trust is half the battle.

    Good luck and wishing you many pain free daysxxx

You may also like...